Been on this site for nearly a year now and read most posts, so you would think I’d remember all the useful tips people get. I’ve just had a call saying my first delivery will be on tuesday. Im starting to think about things I should do and the sites to use. Im quite slim as well. It becomes very real especially as this is everyday injecting. Any advice much appreciated and sorry for asking when I know its been covered I’ve just gone blank xx
I started auto injecting Copaxone a month ago and just had my second delivery yesterday, I have found the injecting quite easy but sometimes the injected area has come up red and painful so I always use a cool gel pack after each injection which seems to help have done all around my waist area and legs but haven’t tried backs of arms as yet. It’s not nearly as bad as I thought it would be and I hate injections. It’s really just about getting into a routine, I do mine at about 9.30 each morning to basically get it out of the way. Good luck.
You’ll be fine. The only thing that I would say is to use the gel pads they give you. Keep one in the freezer and the other one out of the freezer. If you get a bit of stinging after injecting put the cold pack on, take it out of the freezer when you’re gettin all your stuff ready and it’ll be fine to use once the injection is done then. You can try using the other pack by warming it in a bit of hot but not boiling water, on your skin first. I find that if I’m warm the injection seems to go in easier so use the warm pack if I’m cold.
Site reactions with Copaxone can be quite big and tender though they do tend to calm down once you’ve been on it a while. It really helps if your skin is in good condition so make sure you use plently of body lotion. Don’t massage the area for 24 hours after injecting but after that it’s fine and it will really help break down any lumps n bumps. I tried all sorts, Bio Oil, Arnica Cream and something else I can’t remember but found they just worked the same as my normal body lotion so I stick with that (much cheeper too).
The main thing though, is that you try to stay relaxed, take some slow deep breaths and take your time. It’ll be just like brushing your teeth in no time.
Hope that helps. If you have anything else you want to know, just ask. Good Luck.
Never say sorry for needing a bit of help. I am in my 4th year on copaxon and I find that the best rule of thumb for me is just to make sure you don’t inject into a bump from a previous injection. When you have chosen the site you don’t need to harpoon it, just pressing the needle (straight like an arrow) against the skin does the trick because you will find it will just pop through. Let your bubble of air foat up to the top, it may need a flick of encouragment…yiu can also try drawing just a tiny bit of air in before you inject, just enough to take the copaxon that’s sitting in the needle itself back-up as this is what causes it to sting sometimes when it has formed a bead on the needle tip. You can just flick it off, but because there will be more in there it may bead again. Oh and remember to give the injection site a firm but gentle massage for a couple of minutes, it helps you reduce the amout of bumps. I can do my arms as well, but not my back sites, Robert does those when I feel my other sites need a rest. I have never used the auto-inject, I have heard that it can inject a little on the fast side, slow is better…but of course all of this is upto you. Good luck with it. Hazel PS…I am sorry this is all lumped together, ‘return’ does not work on this site
Hi, if you’re a slim gal then you can adjust the depth that the needle goes in, I think from memory ( used to be on copaxone, now on rebif ) that you can go as little as a 4mm depth. You will find that your Copaxone trainer will take a look at you and advise what depth she/he thinks is best for you. It may be that you need to adjust the injector to different depths for different sites. I always found stomach the easiest. There are literally dozens of sites within sites if you know what I mean, say you inject in a particular place on the left side of your stomach, then when you come to do the left side again in a weeks time, then move the needle a few millimetres from the site which you did last time. The thing to remember with Copaxone is that it is best to use all the sites given to you by the nurse in order to minimise any chance of lipoatrophy. Also do not massage the area until 24 hours after injection. Give the autojector a quick shake before you inject to make sure there is no liquid on the needle before it goes in. The trainer told me that the autoinjector needs to make a slight indentation on the skin when you inject, i.e. not just sitting flush with the skin. I found that if I suffered any itching that a cold gel pack ( supplied ) would help me. You’ll probably find that you’ll get red marks at first but when you’ve been doing it for a few weeks the marks get easier. in my experience Rebif leaves far worse marks than Copaxone. You’ll find that injecting every day becomes second nature. Good luck.
I’m pretty slim myself but I put the setting at 8 on the auto inject as I just wanted to fire it in as quick as possible, make sure you don’t set it too shallow though as you need to penetrate the fat to get the Copaxone in, the sides seem to yield more fat for me to pinch and then inject.
Hi I swopped from rebif to copaxone two months ago and am so glad I did. Rebif side effects, for me, really made me poorly and for the six months I was on it I had to plan my life around my injections. Now on copaxone I just inject at a similar time each day then get on with what I was doing before. I didn’t choose copaxone originally because I was not sure about daily injections and was worried about site reactions but it has been fine. I did find the injections had an after sting but two months in and this is easing off a bit now. For me site lumps, bruises vary, sometimes nothing, sometimes a bruise. It’s a bit like rebif some get some side effects and some don’t. Originally I got whelks under skin so I just varied depth of needle and that seems to have solved problem. Hopefully you will get on really well. Good luck with it. Mish x